| Model Number |
03.010.103 |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
09/02/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2022, during an open reduction internal fixation of the humerus with multiloc humeral nail, the drill bit broke.A piece was retained in the patient.A new screw hole was targeted with another drill.The procedure was completed successfully with a 2-minute delay.There is no further information available.This report involves one 3.2mm three-fluted drill bit qc/needle point/145mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment.Visual analysis of the photo revealed that the 3.2 3-fltd drill bit qc/needle pt/145 had no signs of breakage, photo evidence provided does not show the tip of the device.Embedded device condition cannot be confirmed since x-ray evidence was not provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the 3.2 3-fltd drill bit qc/needle pt/145.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part # 03.010.103 lot # u363754 manufacturing site: (b)(4)(supplier) release to warehouse date: 7 oct 2020.No ncr's generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.